Alert archive / New York / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 21, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Apr 29, 2025, 5:44 PM EDT for Madison County, Oneida County, New York. It was in force for 36 min. 15 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 29, 2025, 5:44 PM EDT (21:44 UTC)
- Expired
- Apr 29, 2025, 6:20 PM EDT
- In force
- 36 min
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Madison County, NY, Oneida County, NY
The radar
The Ft Drum radar (KTYX), 75 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 29, 5:51 PM EDT | TSTM WND DMG | Stokes Corner, NY | Tree on house, person trapped in basement. |
| Apr 29, 5:51 PM EDT | TSTM WND DMG | Stokes Corner, NY | Tree on house, person trapped in basement. |
| Apr 29, 5:56 PM EDT | TSTM WND DMG | 1 Wnw Boonville, NY | Tree down on wires. |
| Apr 29, 5:56 PM EDT | TSTM WND DMG | 1 Wnw Boonville, NY | Tree down on wires. |
| Apr 29, 5:58 PM EDT | TSTM WND DMG | Rome, NY | Several trees and wires downed in Rome. Metal roof covering peeled back for Embargo Street structure. Limb down causing minor damage to a business office on Thomas Street. |
| Apr 29, 6:00 PM EDT | TSTM WND DMG | 1 Ene Floyd, NY | Corrects previous tstm wnd dmg report from Floyd. Tree fell on manufactured home, with entrapment of 5 residents. |
| Apr 29, 6:00 PM EDT | TSTM WND DMG | Floyd, NY | Tree on trailer, 5 people trapped in trailer. Unknown injuries. |
| Apr 29, 6:00 PM EDT | TSTM WND DMG | Floyd, NY | Tree on trailer, 5 people trapped in trailer. Unknown injuries. |
| Apr 29, 6:00 PM EDT | TSTM WND GST 77 | Rome, NY | At Griffiss International Airport. |
| Apr 29, 6:00 PM EDT | TSTM WND GST 77 | Rome, NY | At Griffiss International Airport. |
| Apr 29, 6:04 PM EDT | TSTM WND DMG | 1 Se Forestport, NY | Corrects previous tstm wnd dmg report from 1 SE Forestport. Several trees down and snapped in half in the area of Division Street and River Road. Em Mgr also reported fire call due to downed trees on house on OBrien Road. Time estimated from radar. |
| Apr 29, 6:04 PM EDT | TSTM WND DMG | 1 Se Forestport, NY | Several trees down and snapped in half in the area of Division Street and River Road. Time estimated from radar. |
| Apr 29, 6:04 PM EDT | TSTM WND DMG | 1 Se Forestport, NY | Several trees down and snapped in half in the area of Division Street and River Road. Time estimated from radar. |
| Apr 29, 6:04 PM EDT | TSTM WND DMG | 2 Ne Alder Creek, NY | Multiple trees and wires down near O Brien Road and North Lake Road. Time estimated from radar. |
| Apr 29, 6:04 PM EDT | TSTM WND DMG | 2 Ne Alder Creek, NY | Multiple trees and wires down near O Brien Road and North Lake Road. Time estimated from radar. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 29, 3:26 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 9.7 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1790 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
593
WUUS51 KBGM 292144
SVRBGM
NYC053-065-292230-
/O.NEW.KBGM.SV.W.0021.250429T2144Z-250429T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Binghamton NY
544 PM EDT Tue Apr 29 2025
The National Weather Service in Binghamton has issued a
* Severe Thunderstorm Warning for...
Oneida County in central New York...
Central Madison County in central New York...
* Until 630 PM EDT.
* At 544 PM EDT, severe thunderstorms were located along a line
extending from near Boonville to New London to Nelson, moving east
at 55 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
West Eaton, Alder Creek, Pierceville, Sherrill, Delta Lake State
Park, New London, Utica, Remsen, Forestport, and Colemans.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4333 7508 4330 7515 4326 7516 4322 7507
4305 7522 4288 7520 4287 7525 4283 7524
4281 7567 4312 7567 4344 7550 4361 7511
TIME...MOT...LOC 2144Z 259DEG 49KT 4354 7535 4320 7559 4290 7575
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
ES/DN1 follow-up statement
026
WWUS51 KBGM 292220
SVSBGM
Severe Weather Statement
National Weather Service Binghamton NY
620 PM EDT Tue Apr 29 2025
NYC053-065-292229-
/O.CAN.KBGM.SV.W.0021.000000T0000Z-250429T2230Z/
Oneida NY-Madison NY-
620 PM EDT Tue Apr 29 2025
...THE SEVERE THUNDERSTORM WARNING FOR ONEIDA AND CENTRAL MADISON
COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the area.
Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
central New York.
LAT...LON 4333 7508 4330 7515 4326 7516 4322 7507
4305 7522 4288 7520 4287 7525 4283 7524
4281 7567 4312 7567 4344 7550 4361 7511
TIME...MOT...LOC 2218Z 259DEG 49KT 4363 7472 4329 7497 4299 7513
$$
ES/DNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 3:06 PM EDT, 2 hours 38 minutes earlier.
Area forecast discussion, Apr 29, 3:06 PM EDT, 2 hours 38 minutes before
Area Forecast Discussion National Weather Service Binghamton NY 306 PM EDT Tue Apr 29 2025 .SYNOPSIS... Scattered strong to severe thunderstorms with damaging gusts remain possible this evening, especially across Central NY. A cold front passes through overnight and will drop temperatures tonight and result in a cool day tomorrow. The midweek period will remain dry with the next round of showers and storms then possible on Friday. && .NEAR TERM /THROUGH WEDNESDAY/... 300 PM update... Clear skies has led to efficient daytime heating. Temperatures have climbed into the upper 70s to low 80s this afternoon. This has then resulted an unstable environment over western NY and instability continues to increase. The only issue is that there has not been anything to trigger storms this afternoon, though a couple of showers are passing through the Finger Lakes region. Most CAMs continue to show a wave kicking off a first round of showers and storms late this afternoon and early evening. With instability and shear expected to increase prior to these storms moving into the region, conditions will be favorable for scattered strong to severe thunderstorms over Central NY. The main hazard will be damaging wind gusts as inverted-V soundings will favor stronger winds mixing to the surface. DCAPE values are expected to be in the 600 to 900 range. Small hail will also be possible. Low-level shear values will favor rotating storms but LCL heights will initially be too high with values around 1200m for tornadoes to develop. While stronger storms cannot be ruled out late today over NEPA and Catskills, the severe threat does decrease from NW to SE over the region. A second line of showers and thunderstorms is expected ahead of cold front and move in late this evening. Instability is expected to decrease late today, especially if the first round occurs as most models are suggesting. DCAPE values will remain elevated through the late evening and this line will move through quickly, so strong wind gusts will be possible. If the line can remain organized, then weak spin ups cannot be completely ruled out. This second round of showers and storms is expected to be through the region by midnight or shortly there after. The aforementioned cold front will drop temperatures into the 30s and 40s tonight/early Wednesday morning. Temperatures will then only climb into the 50s and low 60s tomorrow. Conditions will be quite dry with RH as low as 25 to 30% but any concern for fire weather is low as winds will gradually decrease throughout the day. Northwest flow will likely keep lake clouds around through at least the morning hours. Overnight lows will be in the 30s across most of the region while lower elevation locations in NEPA may just hang onto the 40s. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/... 300 PM Update... High pressure will slide east of the area Thursday morning and a warm front will start to approach from the south and west associated with a surface low moving north into the Great Lakes region. A few showers can start to develop west of I-81 ahead of the front Thursday afternoon. With southwest flow in place, it will be a warmer day with high temperatures ranging from the upper 60s to the mid 70s. As the low slowly moves northeast into southern Ontario and the warm front continues to lift north, the chance for showers will continue into Thursday night, especially during the evening hours. The operational NAM and Euro both show some elevated instability, with the frontal passage, but soundings are pretty stable, so limited thunder to a slight chance for now. With the CWA remaining in the warm sector with southwesterly flow, it will be a mild night with lows mainly in the 50s. The chance for showers and embedded thunderstorms will continue into Friday, especially during the afternoon, as an upper level shortwave moves through along with a surface cold front extending from the low traversing eastern Canada. CAPE values look to be generally around 200-500 J/kg but there are some pockets of 1000 J/kg being shown, especially east of I-81, along with 30-40 knots of shear and low level lapse rates of 7-9 C/km so the environment does look more favorable for thunder this day. The front is expected to be off to the east by Friday evening and showers will briefly diminish in coverage before a deeper upper trough and developing surface low bring a period of steadier rainfall to start the weekend Saturday. Friday will remain quite warm with highs in the mainly in the mid and upper 70s. Some valley locations in NE PA look to make a run at 80 degrees. Saturday will feature a wide range in temperatures as the cold front pushes east and winds start to shift to the northwest. Highs are expected to range from the mid and upper 50s around the Finger Lakes region to the mid 60s to around 70 degrees over the Catskills and NE PA. && .LONG TERM /SATURDAY THROUGH TUESDAY/... 300 PM Update... The steadier rainfall is expected to taper off Saturday evening as the surface low tracks to the northeast, but with the northwest flow off the Great Lakes, there could be some lingering spotty showers or drizzle, mainly across CNY. Turning cooler with lows Saturday night in the upper 30s to the mid 40s. Sunday into early next week does look largely dry as surface high pressure builds in, but with upper level troughiness and northwest flow still in place, a spotty shower or two cannot be ruled out off Lake Ontario Sunday. The outlier in this solution is the operational Euro and European ensemble which has the upper trough closing off into a upper low which retrogrades lowly back westward, which would lead to a chance of isolated to scattered showers Sunday into early next week. The drier solution would support a warming trend early next week, while the European solution would keep more clouds around and temperatures closer to average. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... Conditions will mainly be VFR this period. A couple rounds of showers and thunderstorms will be possible late this afternoon and through the overnight hours. Tempos with thunderstorms were added to RME and SYR as storms will move in from the NW. We will need to monitor how storms develop as there remains some uncertainty on timing and coverage. Amendments may be needed for any thunderstorms that could impact the other terminals as the systems progress. Any showers or storms that pass over a terminal may bring brief restrictions. Northwest flow off Lake Ontario will lead cloudy skies and MVFR ceilings at most Central NY terminals early Wednesday morning. Brief Fuel Alt will also be possible. All terminals will be back to VFR by 12 to 14z. Gusty southerly winds will become northwesterly following the passage of a cold front tonight. Winds remain gusty through the late morning hours on Wednesday before gradually becoming calmer in the afternoon. Some guidance was hinting at brief, borderline low-level wind shear but the timing seemed to line up with the convective showers/storms that are expected to pass through. Because of this, it was left out of this set of TAFs. Outlook... Wednesday Night...Mainly VFR. Thursday...Occasional restrictions possible in scattered rain showers, mainly during the afternoon and through the evening. Friday and Saturday...Rain showers likely and a slight chance for thunderstorms with associated restrictions at times. Sunday...Mainly VFR; low chance for rain showers. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...None. NY...None. && SYNOPSIS...BTL NEAR TERM...AJG/BTL SHORT TERM...DK LONG TERM...DK AVIATION...BTL
Hazardous weather outlook, Apr 29, 2:11 PM EDT, 3 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Binghamton NY 211 PM EDT Tue Apr 29 2025 NYZ057-062-PAZ039-040-043-044-047-048-072-301815- Delaware-Sullivan-Susquehanna-Northern Wayne-Wyoming-Lackawanna- Luzerne-Pike-Southern Wayne- 211 PM EDT Tue Apr 29 2025 This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...This afternoon and tonight. Scattered strong and isolated severe thunderstorms are anticipated out ahead of and along a cold front passage. Storms are expected to develop around 6pm through midnight. Gusty to damaging winds and hail are possible with the thunderstorms. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about severe weather to the NWS. NYZ009-015>018-022>025-036-037-044>046-055-056-PAZ038-301815- Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben- Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland-Chenango- Otsego-Tioga-Broome-Bradford- 211 PM EDT Tue Apr 29 2025 This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...This afternoon and tonight. Scattered severe thunderstorms are anticipated out ahead of and along a cold front passage. Storms are expected to develop around 4pm through midnight. Damaging winds will be the main threat, with large hail and isolated tornadoes a possibility. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. Please relay any information about severe weather to the NWS.
In the hours before
Local storm report, Apr 29, 5:20 PM EDT, 24 minutes before
Preliminary Local Storm Report
National Weather Service Binghamton NY
520 PM EDT Tue Apr 29 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0449 PM Tstm Wnd Dmg 1 ESE Magee 42.96N 76.82W
04/29/2025 Seneca NY 911 Call Center
A few trees down on W Brook Road.
&&Local storm report, Apr 29, 5:22 PM EDT, 22 minutes before
Preliminary Local Storm Report
National Weather Service Binghamton NY
522 PM EDT Tue Apr 29 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM Tstm Wnd Dmg Town of Barrington 42.55N 77.06W
04/29/2025 Yates NY Emergency Mngr
Scattered wind damage in area, including
heavy damage to town highway buildings.
Radar-estimated time.
&&
MDPLocal storm report, Apr 29, 5:27 PM EDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service Binghamton NY
527 PM EDT Tue Apr 29 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM Tstm Wnd Dmg 1 NNW Mattydale 43.11N 76.16W
04/29/2025 Onondaga NY Trained Spotter
Large tree branch (approx. 20 ft long, 1
foot in diameter) fell in driveway.
&&Local storm report, Apr 29, 5:31 PM EDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service Binghamton NY
531 PM EDT Tue Apr 29 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM Tstm Wnd Gst 1 S North Syracuse 43.12N 76.13W
04/29/2025 M60 MPH Onondaga NY Official NWS Obs
At Syracuse Airport.
&&Local storm report, Apr 29, 5:37 PM EDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service Binghamton NY
537 PM EDT Tue Apr 29 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0501 PM Tstm Wnd Dmg 5 ENE Montezuma 43.04N 76.62W
04/29/2025 Cayuga NY 911 Call Center
Trees down Church Street. Time estimated
from radar.
&&
BJGLocal storm report, Apr 29, 5:43 PM EDT, 1 minute before
Preliminary Local Storm Report
National Weather Service Binghamton NY
543 PM EDT Tue Apr 29 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0534 PM Tstm Wnd Dmg 3 NNW Sullivan 43.09N 75.89W
04/29/2025 Madison NY 911 Call Center
Tree down on car with wires involved. No
injuries reported.
&&The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 4:37 PM EDT | Severe Thunderstorm Warning | BGM | Seneca | 26 min |
| Apr 29, 4:42 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Cortland, Onondaga, Seneca, Tompkins | 48 min |
| Apr 29, 4:56 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Onondaga | 49 min |
| Apr 29, 5:12 PM EDT | Severe Thunderstorm Warning | BGM | Madison, Oneida, Onondaga | 48 min |
| Apr 29, 5:19 PM EDT | Severe Thunderstorm Warning | BGM | Madison, Onondaga | 41 min |
| Apr 29, 5:58 PM EDT | Severe Thunderstorm Warning | BGM | Schuyler, Steuben, Yates | 47 min |
| Apr 29, 6:19 PM EDT | Severe Thunderstorm Warning | BGM | Steuben | 41 min |
| Apr 29, 6:26 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Onondaga, Seneca, Yates | 49 min |
| Apr 29, 6:41 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Seneca, Tompkins, Yates | 34 min |
| Apr 29, 6:48 PM EDT | Tornado Warning | BGM | Cayuga, Seneca, Tompkins | 27 min |
| Apr 29, 6:50 PM EDT | Severe Thunderstorm Warning | BGM | Chemung, Schuyler, Steuben | 40 min |
| Apr 29, 7:01 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Cortland, Tompkins | 44 min |
| Apr 29, 7:11 PM EDT | Severe Thunderstorm Warning | BGM | Chenango, Cortland, Madison | 49 min |
| Apr 29, 7:21 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Chemung, Chenango, Cortland, Tioga, Tompkins | 39 min |
| Apr 29, 7:42 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Chenango, Delaware, Otsego, Tioga | 48 min |
Nearby
Severe Thunderstorm Warnings in New York, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.